Alert archive / Oklahoma / Flash Flood Warnings in 2024

Flash Flood Warning 7, NWS Tulsa, OK

May 6, 20246 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 6, 2024, 11:19 PM CDT for 6 counties in Oklahoma. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2024, 11:19 PM CDT (04:19 UTC)
Expired
May 7, 2024, 4:15 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 11:31 PM CDTFLASH FLOOD1 Ssw Collinsville, OKWater over the road at 136th St N and Garnett.
May 7, 12:28 AM CDTFLASH FLOOD3 Se Tulsa, OKFlooding at 41st and Memorial.
May 7, 1:45 AM CDTFLASH FLOODOwasso, OKWater covered roads just west of 193rd and 106th St N.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3547 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2024-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3547 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
8.3
Supercell composite
27.3

Open this sounding in Storm Lab

The text

As transmitted.

964 
WGUS54 KTSA 070419
FFWTSA
OKC037-113-117-131-143-145-070915-
/O.NEW.KTSA.FF.W.0007.240507T0419Z-240507T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1119 PM CDT Mon May 6 2024

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Creek County in northeastern Oklahoma...
  Southeastern Osage County in northeastern Oklahoma...
  Southeastern Pawnee County in northeastern Oklahoma...
  Rogers County in northeastern Oklahoma...
  Tulsa County in northeastern Oklahoma...
  Northwestern Wagoner County in northeastern Oklahoma...

* Until 415 AM CDT.

* At 1119 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tulsa...                           Broken Arrow...
  Sand Springs...                    Claremore...
  Owasso...                          Bixby...
  Sapulpa...                         Jenks...
  Glenpool...                        Coweta...
  Skiatook...                        Catoosa...
  Collinsville...                    Verdigris...
  Cleveland...                       Mannford...
  Drumright...                       Inola...
  Kiefer...                          Sperry...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3616 9682 3621 9682 3634 9642 3640 9580
      3648 9544 3607 9544 3586 9581 3585 9662
      3616 9662

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 6, 10:20 PM CDT, 59 minutes earlier.

Area forecast discussion, May 6, 10:20 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1020 PM CDT Mon May 6 2024

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 1018 PM CDT Mon May 6 2024

Isolated convection forming ahead of the main squall line will
pose the highest risk for strong tornadoes over the next few
hours. Otherwise, squall line will sweep across much of the area
except possibly far southeast Oklahoma overnight, with damaging
winds and some embedded tornado threat. Made minor changes to pops
over the next few hours, with the rest of the forecast on track at
this time.

&&

.LONG TERM...
(Tuesday through Monday)
Issued at 128 PM CDT Mon May 6 2024

Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and
western Arkansas as weak high pressure prevails. The next chance of storms will come
on Wednesday as a cold front moves through the region. These storms will likely fire
up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma
by early afternoon. All modes of severe weather will be possible as this system moves
through the area as well.

Dry weather is forecast later in the week and into the weekend with temperatures near
normal for this time of year. Shower and storm chances increase late in the weekend
with the approach of a mid-level shortwave.

&&

.AVIATION...
(00Z TAFS)
Issued at 627 PM CDT Mon May 6 2024

Low stratus has more or less risen above 3000 feet, though a few
obs below that can be expected this evening. May also see a few
showers through the early part of the forecast across far eastern
OK and western AR. Severe thunderstorms ongoing across western OK
will move into northeast OK while organizing into a squall line,
generally in the 02-04z time frame. This squall line will have
potential for dangerous wind gusts and large hail, with specific
threat becoming more clear as they move closer to TAF sites.
Farther east and south the threat of storms will persist through
around 10z. MVFR ceilings will persist for a time after the storms
pass, with VFR conditions return late Tuesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  83  61  83 /  90  10  10  30
FSM   69  86  65  87 /  80  10   0  60
MLC   67  85  66  86 /  70  10   0  30
BVO   55  81  56  81 /  80  10  10  20
FYV   64  83  61  83 /  80  10  10  70
BYV   64  82  59  82 /  80  10   0  70
MKO   64  81  61  84 /  90  10  10  50
MIO   61  80  58  80 /  90  10  10  60
F10   63  82  62  85 /  90  10  10  30
HHW   69  84  66  85 /  40  10  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Tuesday for OKZ054>067.

AR...None.
&&

SHORT TERM...05
LONG TERM....10
AVIATION...14
Hazardous weather outlook, May 6, 5:19 PM CDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Mon May 6 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Mon May 6 2024

...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM..

	AREA AT GREATEST RISK...Northeast Oklahoma.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe thunderstorms have developed across western Oklahoma as of
late afternoon. These storms will spread east and expand in
coverage by early evening. Severe weather is expected into
northeast Oklahoma by early to mid evening and will steadily
spread east through the early morning hours Tuesday. Conditions
will support significant severe weather, especially during the
evening into early morning hours. Tornadoes are likely, especially
during the evening hours, including the risk for strong long
track tornadoes. Additionally, large hail and locally damaging
winds are expected to occur, with this risk expanding east
through the early morning hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential.
THURSDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
A few severe storms may develop as early as Wednesday morning,
but a more widespread severe weather risk is expected Wednesday
afternoon as a cold front sweeps east. Locations south and east
of Interstate 44 have the highest severe weather potential on
Wednesday. Thunderstorm chances will end on Thursday with dry and
mild weather for late week into the weekend.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter activation is expected this evening into the overnight
hours. Additionally, given the potential for damaging storms,
the need for mutual aid and additional staffing should be
considered.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 6, 10:10 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1010 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     Tornado          Barnsdall               36.56N 96.16W
05/06/2024                   Osage              OK   Storm Chaser

            Multiple reports of structural damage and
            multiple chaser photos and videos of a
            tornado in and near Barnsdall.

&&

KAH
Local storm report, May 6, 10:21 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1021 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Tornado          3 ENE Bartlesville      36.76N 95.93W
05/06/2024                   Washington         OK   Storm Chaser

            Damage near the Hampton Inn at 75 and Tuxedo
            Blvd in Bartlesville likely due to a
            tornado.

&&

KAH
Local storm report, May 6, 10:36 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1036 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Tstm Wnd Gst     Talala                  36.53N 95.70W
05/06/2024  M59 MPH          Rogers             OK   Mesonet

&&
Local storm report, May 6, 11:02 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1102 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     Tstm Wnd Gst     7 E Centrailia          36.80N 95.21W
05/06/2024  M65 MPH          Craig              OK   Mesonet

            Vinita mesonet.

&&
Local storm report, May 6, 11:14 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1114 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     Hail             Mannford                36.13N 96.35W
05/06/2024  E0.88 Inch       Creek              OK   Amateur Radio

&&
Special weather statement, May 6, 11:18 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1118 PM CDT Mon May 6 2024

ARZ001-010-OKZ063-068-069-070500-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-
1118 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...SOUTHEASTERN DELAWARE...NORTHERN ADAIR AND
CHEROKEE COUNTIES THROUGH MIDNIGHT CDT...

At 1118 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northeast of Pumpkin Center, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Tahlequah...                      Siloam Springs...
Gentry...                         Tontitown...
Decatur...                        Westville...
West Siloam Springs...            Colcord...
Kansas...                         Hulbert...
Watts...                          Oaks...
Springtown...                     Christie...
Cincinnati...                     Cherokee Landing State Park...
Scraper...                        Eldon...
Proctor...                        Sequoyah State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for northeastern
Oklahoma. A Tornado Watch also remains in effect until 500 AM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.

&&

LAT...LON 3639 9452 3617 9427 3564 9504 3574 9513
      3581 9513 3581 9519 3586 9523 3587 9523
      3589 9526
TIME...MOT...LOC 0418Z 226DEG 51KT 3577 9505

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:59 PM CDTSpecial Weather StatementTSAOsage31 min
May 6, 8:19 PM CDTSpecial Weather StatementTSAOsage26 min
May 6, 8:21 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Pawnee54 min
May 6, 8:27 PM CDTSpecial Weather StatementTSAPawnee33 min
May 6, 8:31 PM CDTSevere Thunderstorm WarningTSAOsage44 min
May 6, 8:34 PM CDTTornado WarningTSAOsage26 min
May 6, 8:49 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee41 min
May 6, 8:56 PM CDTTornado WarningTSAOsage, Pawnee49 min
May 6, 9:03 PM CDTSevere Thunderstorm WarningTSAOsage42 min
May 6, 9:14 PM CDTTornado WarningTSAOsage31 min
May 6, 9:17 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Osage, Pawnee, Tulsa58 min
May 6, 9:35 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatTSAOsage, Washington40 min
May 6, 9:58 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more47 min
May 6, 10:03 PM CDTSpecial Weather StatementTSAWagoner42 min
May 6, 10:06 PM CDTTornado WarningTSAWashington12 min
May 6, 10:13 PM CDTSevere Thunderstorm WarningTSANowata32 min
May 6, 10:25 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Wagoner50 min
May 6, 10:30 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers45 min
May 6, 10:42 PM CDTSevere Thunderstorm WarningTSACreek, Mayes, Okmulgee, Osage, Pawnee, Rogers and 2 more48 min
May 6, 11:06 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa39 min
May 6, 11:08 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
May 6, 11:09 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Ottawa66 min
May 6, 11:18 PM CDTSpecial Weather StatementTSACherokee42 min
May 6, 11:21 PM CDTTornado WarningTSACreek, Okfuskee39 min
May 6, 11:32 PM CDTSpecial Weather StatementTSAMayes, Rogers, Tulsa28 min
May 6, 11:37 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Ottawa, Rogers3 hr
May 6, 11:50 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee4 hr
May 6, 11:55 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee, Okmulgee50 min
May 7, 12:04 AM CDTSpecial Weather StatementTSADelaware, Mayes, Tulsa, Wagoner26 min
May 7, 12:08 AM CDTTornado WarningTSACreek, Okmulgee52 min
May 7, 12:24 AM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
May 7, 12:38 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee52 min
May 7, 12:44 AM CDTTornado WarningTSAMuskogee, Okmulgee33 min
May 7, 12:45 AM CDTSpecial Weather StatementTSACherokee, Wagoner30 min
May 7, 12:54 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Wagoner3 hr
May 7, 1:01 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee44 min
May 7, 1:09 AM CDTFlash Flood WarningTSADelaware, Mayes4 hr
May 7, 1:12 AM CDTAreal Flood AdvisoryTSAMcIntosh, Okfuskee, Okmulgee3 hr
May 7, 1:13 AM CDTSpecial Weather StatementTSAAdair, Cherokee47 min
May 7, 1:15 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah45 min
May 7, 1:29 AM CDTFlash Flood WarningTSAMcIntosh, Okfuskee, Okmulgee4 hr
May 7, 1:32 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Muskogee, Wagoner4 hr
May 7, 1:38 AM CDTSpecial Weather StatementTSAMcIntosh52 min
May 7, 1:40 AM CDTTornado WarningTSACherokee35 min
May 7, 1:54 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah51 min
May 7, 2:14 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah46 min
May 7, 2:26 AM CDTTornado WarningTSAAdair34 min
May 7, 2:28 AM CDTRiver Flood WarningTSACherokee12 hr
May 7, 2:31 AM CDTRiver Flood WarningTSAAdair, Delaware6 hr
May 7, 2:32 AM CDTRiver Flood AdvisoryTSACherokee, Delaware18 hr
May 7, 2:34 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware6 hr
May 7, 2:39 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Muskogee, Sequoyah3 hr
May 7, 2:57 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah48 min
May 7, 3:01 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore44 min
May 7, 3:11 AM CDTFlash Flood WarningTSALeFlore, Sequoyah4 hr
May 7, 2:34 PM CDTRiver Flood AdvisoryTSACherokee38 hr

Nearby

Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.